Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 38, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Oct 16, 2015, 2:26 PM PDT for Santa Barbara County, Ventura County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2015, 2:26 PM PDT (21:26 UTC)
- Expired
- Oct 16, 2015, 5:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Santa Barbara County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 67 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 94 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
576
WGUS56 KLOX 162129
FFWLOX
CAC083-111-170030-
/O.NEW.KLOX.FF.W.0038.151016T2126Z-151017T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
226 PM PDT FRI OCT 16 2015
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN VENTURA COUNTY IN SOUTHWESTERN CALIFORNIA...
NORTH CENTRAL SANTA BARBARA COUNTY IN SOUTHWESTERN CALIFORNIA...
* UNTIL 530 PM PDT
* AT 226 PM PDT...NEARLY STATIONARY THUNDERSTORMS WERE PRODUCING HEAVY RAIN
ACROSS THE WARNED AREA. FLASH FLOODING IS LIKELY.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
HIGHWAY 166 BETWEEN TWITCHELL DAM AND THE CUYAMA VALLEY...HIGHWAY 33 FROM
LOCKWOOD VALLEY ROAD TO THE SANTA BARBARA COUNTY LINE...VENTUCOPA...AND
BIG PINE MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3497 11977 3494 11960 3490 11954 3490 11938
3488 11938 3488 11930 3458 11937 3463 11984
3499 12008 3506 12002
$$
KAPLAN/GOMBERG4 follow-up statements
478
WGUS76 KLOX 162200
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
255 PM PDT FRI OCT 16 2015
CAC083-111-170030-
/O.CON.KLOX.FF.W.0038.000000T0000Z-151017T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-SANTA BARBARA CA-
255 PM PDT FRI OCT 16 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR
NORTHWESTERN VENTURA AND NORTH CENTRAL SANTA BARBARA COUNTIES...
AT 255 PM PDT...HEAVY RAIN WAS OCCURRING ACROSS THE WARNING AREA.
THE SANTA BARBARA POTRERO RAIN GAGE REPORTED .88 INCHES OF RAIN IN A
30 MINUTE PERIOD. MUCH OF THE AREA UNDER THE FLASH FLOOD WARNING IS
UNDER MOSTLY RURAL AREAS. HIKERS OR ANYBODY OUTDOORS SHOULD SEEK
HIGHER GROUND WITHIN THE FLASH FLOOD WARNING AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CUYAMA...
HIGHWAY 33 FROM LOCKWOOD VALLEY ROAD TO THE SANTA BARBARA COUNTY
LINE...VENTUCOPA...AND BIG PINE MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3497 11977 3494 11960 3490 11954 3490 11938
3488 11938 3488 11930 3458 11937 3463 11984
3499 12008 3506 12002
$$
KAPLAN/GOMBERG010
WGUS76 KLOX 162251
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
342 PM PDT FRI OCT 16 2015
CAC083-111-170030-
/O.CON.KLOX.FF.W.0038.000000T0000Z-151017T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-SANTA BARBARA CA-
342 PM PDT FRI OCT 16 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR
NORTHWESTERN VENTURA AND NORTH CENTRAL SANTA BARBARA COUNTIES...
AT 342 PM PDT...HEAVY RAIN WAS CONTINUING TO OCCUR ACROSS THE
WARNING AREA. RAINFALL RATES ACROSS THE SISQUOC RIVER BASIN WAS
AROUND 2.5 TO 3 INCHES PER HOUR. THE HEAVIEST RAIN IS OCCURRING AWAY
FROM POPULATED AREAS...BUT PEOPLE DOWNSTREAM SHOULD STAY AWAY FROM
THE SISQUOC RIVER DUE TO THE HIGH RAINFALL RATES. ANOTHER AREA WITH
HEAVY RAINFALL WAS JUST EAST OF BIG PINE MOUNTAIN NEAR THE VENTURA
COUNTY BORDER. RAINFALL RATES WERE UP TO 2.5 INCHES PER HOUR AND
REMAINING STATIONARY OVER THE AREA. THIS HEAVY RAINFALL WILL AFFECT
THE RANCHO NUEVO CREEK AND CUYAMA RIVER NEAR THE VENTURA COUNTY
BORDER.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CUYAMA...
HIGHWAY 33 FROM LOCKWOOD VALLEY ROAD TO THE SANTA BARBARA COUNTY
LINE...
VENTUCOPA...
AND BIG PINE MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3497 11977 3494 11960 3490 11954 3490 11938
3488 11938 3488 11930 3458 11937 3463 11984
3499 12008 3506 12002
$$
KAPLAN/GOMBERG771
WGUS76 KLOX 162350
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
434 PM PDT FRI OCT 16 2015
CAC083-111-170030-
/O.CON.KLOX.FF.W.0038.000000T0000Z-151017T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-SANTA BARBARA CA-
434 PM PDT FRI OCT 16 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR
NORTHWESTERN VENTURA AND NORTH CENTRAL SANTA BARBARA COUNTIES...
AT 434 PM PDT...A NEW STRONG THUNDERSTORM HAS DEVELOPED 10 MILES
WEST OF CUYAMA. AN AUTOMATED RAIN GAGE NAMED COTTONWOOD CANYON
REPORTED .88 INCHES IN 30 MINUTES WHILE BATES RIDGE RECORDED 1.18
INCHES OF RAINFALL IN 30 MINUTES. THERE WAS A BROAD AREA IN THE
SANTA BARBARA MOUNTAINS THAT RECEIVED BETWEEN 2 AND 4 Inches OF RAIN
SO FAR THIS AFTERNOON.
CHP REPORTED AT 419 PM...MULTIPLE VEHICLES INCLUDING A SCHOOL BUS
WERE TRAPPED ON HIGHWAY 166 DUE TO FLASH FLOODING NEAR SPANISH
RANCH. EASTBOUND HIGHWAY 166 WAS BEING CLOSED AT MARICOPA. ALSO
REPORTS OF LOTS OF MUD ON ROAD NEAR HIGHWAY 166 AND BELL ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CUYAMA...HIGHWAY 33 FROM LOCKWOOD VALLEY ROAD TO THE SANTA BARBARA
COUNTY LINE...VENTUCOPA...AND BIG PINE MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3497 11977 3494 11960 3490 11954 3490 11938
3488 11938 3488 11930 3458 11937 3463 11984
3499 12008 3506 12002
$$
KAPLAN/GOMBERG959
WGUS76 KLOX 170041
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
535 PM PDT FRI OCT 16 2015
CAC083-111-170045-
/O.EXP.KLOX.FF.W.0038.000000T0000Z-151017T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-SANTA BARBARA CA-
535 PM PDT FRI OCT 16 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN VENTURA AND NORTH CENTRAL
SANTA BARBARA COUNTIES HAS EXPIRED...
RAINFALL HAS GREATLY DIMINISHED ACROSS MUCH OF THE WARNED AREA.
HOWEVER...ISOLATED THUNDERSTORMS COULD STILL GENERATE LOCAL FLOODING
THROUGH THE EARLY EVENING HOURS. STORM TOTALS OF 2 TO 4 INCHES HAVE
BEEN OBSERVED ACROSS PORTIONS OF THE SANTA BARBARA COUNTY MOUNTAINS
THIS AFTERNOON. ADDITIONAL FLASH FLOOD WARNING REMAINS IN EFFECT FOR
MUCH OF EASTERN SAN LUIS OBISPO COUNTY AND PORTIONS OF THE CUYAMA
VALLEY INCLUDING HIGHWAY 166 WHICH HAS BEEN CLOSED BETWEEN MARICOPA
AND SANTA MARIA DUE TO EARLIER FLASH FLOODING WHICH TRAPPED SEVERAL
VEHICLES.
LAT...LON 3497 11977 3494 11960 3490 11954 3490 11938
3488 11938 3488 11930 3458 11937 3463 11984
3499 12008 3506 12002
$$
KAPLAN/GOMBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 2:00 PM PDT, 26 minutes earlier.
Area forecast discussion, Oct 16, 2:00 PM PDT, 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PDT FRI OCT 16 2015 .SYNOPSIS... LOW PRESSURE ALOFT WILL BRING THE POSSIBILITY OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS THROUGH SUNDAY. COASTAL MORNING CLOUDS AND PATCHY FOG IS ALSO POSSIBLE THROUGH SUNDAY. A SECOND LOW PRESSURE ALOFT WILL SUPPORT COOLER TEMPERATURES SUNDAY AND MONDAY WITH GRADUALLY WARMING THROUGH THE MIDDLE OF NEXT WEEK AS THE LOW SLOWLY PUSHES TO THE EAST. && .SHORT TERM (TODAY-MON)...ACTIVITY A LITTLE SLOWER TO START TODAY THOUGH THERE HAVE BEEN A FEW SHOWERS ESPECIALLY NEAR THE LA/SBD BORDER. CELLS THERE ARE MOVING FAIRLY RAPIDLY WHILE THE CELL THAT HAS DEVELOPED IN THE SBA MTNS IS MOSTLY STATIONARY. GIVEN THE POSITION OF THE LOW THIS MAKES SENSE AND MODELS SHOWED THIS QUITE WELL. AS THE LOW CONTINUES TO SHIFT EAST TODAY THERE SHOULD BE A WEAKENING OF THE STEERING WINDS ACROSS LA COUNTY RESULTING IN SLOWER MOVING STORMS AND A HIGHER RISK OF FLASH FLOODING. PWATS STILL IN THE 1.3"-1.5" RANGE TODAY AND ALL THE PARAMETERS LOOK SIMILAR TO YESTERDAY SO I FULLY EXPECT TSTORM ACTIVITY TO PICK UP THROUGH THE AFTERNOON ACROSS THE MTNS AND AV AND POSSIBLY ACROSS ERN SLO COUNTY AS WELL. SHOULD SEE STORM DISSIPATING NOT LONG AFTER SUNSET TONIGHT. MARINE LYR CLOUDS EXPECTED TO MOVE INTO THE VALLEYS AGAIN OVERNIGHT AS A WEAK TROF MOVES INTO NRN CA. SOME DEEPENING IS POSSIBLY ALONG WITH AREAS OF DRIZZLE THROUGH THE MORNING HOURS. MOST AREAS SHOULD GET AT LEAST SOME SUNSHINE IN THE AFTERNOON BUT THE BOUNDARY LAYER REMAINS QUITE MOIST AS TRHE TROF CONTINUES TO SLIDE SOUTH THROUGH THE STATE. SO SKIES PROBABLY PARTLY CLOUDY AT BEST. ALSO, THE AIR MASS OVER THE MTNS AND AV REMAINS QUITE UNSTABLE SATURDAY AFTERNOON, THOUGH REALLY NOT MUCH ENERGY ALOFT WITH TODAY'S LOW TO OUR EAST AND THE TROF ENERGY WELL TO OUR NORTH. SO CAN'T RULE OUT THUNDERSTORMS FOR SATURDAY BUT THEY SHOULD BE WEAKER AND LESS WIDESPREAD THAN TODAY. TROF DROPS SOUTH THROUGH CENTRAL CALIFORNIA SUNDAY THEN SHIFTS EAST INTO NV MONDAY. PROBABLY ANOTHER ROUND OF DEEP MARINE LYR CLOUDS AND AREAS OF COAST/VALLEY DRIZZLE SUNDAY MORNING THEN AT LEAST PARTIAL CLEARING BY AFTERNOON. A SMALL CHANCE OF AFTERNOON TSTORMS ACROSS THE INTERIOR AGAIN SUNDAY WITH THE TROF MOVING THROUGH AND LINGERING INSTABILITY/MOISTURE BUT PWATS WILL BE WAY DOWN FROM TODAY SO LESS TO WORK WITH. SOME SECONDARY ENERGY BEHIND THE SUNDAY SYSTEM WILL ACTUALLY START TO CARVE OUT ITS OWN TROF MONDAY. THIS IS A BIT OF A DEPARTURE FROM PREVIOUS SOLUTIONS BUT SEEMS TO BE WELL AGREED UPON BY ALL THE 12Z RUNS TODAY AND WILL GREATLY IMPACT THE WEATHER NEXT WEEK. FOR MONDAY, MORE DEEP MARINE LYR CLOUDS, POSSIBLY SOME MORNING DRIZZLE SLOW CLEARING AND A COUPLE DEGREES OF ADDITIONAL COOLING. .LONG TERM (TUE-FRI)...PRETTY BIG CHANGES IN THE PATTERN AS WAS ALLUDED TO PREVIOUSLY. WITH THE ADDITIONAL ENERGY COMING IN FROM THE NORTH MODELS NOW FAVOR A DEEPER TROF DEVELOPING FURTHER WEST, KEEPING THE RIDGE AXIS MUCH FARTHER NORTH. WHILE ANY PRECIP WITH THIS LOW IS UNLIKELY, THIS PATTERN IS DEFINITELY A COOLER ONE THAN WHAT MODELS HAVE SHOWN THE LAST SEVERAL DAYS. OFFSHORE GRADIENTS ARE NOW ALMOST COMPLETELY NON-EXISTENT AND THE AIR MASS OVERALL IS MUCH COOLER THAN WHAT MODELS WERE SHOWING BEFORE. STILL WARMER THAN NORMAL BUT COOLER THAN IT'S BEEN OVER THE LAST WEEK. CONFIDENCE PRETTY HIGH IN THIS CHANGE IN MODEL SOLUTIONS GIVEN THE EXCELLENT MODEL AGREEMENT. HIGHS HAVE BEEN TRIMMED BACK ABOUT 5 DEGREES, MORE SO FOR COASTAL AREAS. THERE IS 15-30 KT OF NORTHEAST FLOW ALOFT AND SOME MOISTURE FROM 700 MB AND ABOVE TUE/WED SO WE MAY HAVE SOME CLOUDS ACROSS THE MOUNTAINS EACH AFTERNOON. DON'T FEEL CONFIDENT ENOUGH GOING WITH ANY POPS BUT SOMETHING TO WATCH FOR IN FUTURE MODEL SOLUTIONS. THE UPPER LOW SHIFTS EAST THU/FRI BUT IS QUICKLY REPLACED BY ANOTHER TROF FROM THE NORTHWEST THAT AT THIS TIME SHOWS VERY LITTLE MOISTURE FOR US. && .AVIATION...16/1800Z. WEAK MARINE LAYER 015-025 DEEP THIS MORNING. THUNDERSTORMS EXPECTED SOMETIME THROUGH 01Z AT KPMD AND KWJF. 20 PERCENT CHANCE OF VCTS AT KSMX AND KSBP 20-24Z...AND 10 PERCENT AT KBUR AND KVNY. +TSRA AND VRB20G30KT POSSIBLE NEAR ANY THUNDERSTORMS. MVFR CIGS UNLIKELY TO CLEAR BEFORE 20Z AT KLAX KLGB KBUR KVNY KSBA. 30 PERCENT CHANCE OF ALL DAY CIGS AT KLAX AND KLGB. 20 PERCENT CHANCE OF ALL DAY CIGS AT KBUR AND KOXR. STRATUS WILL REFORM AGAIN TONIGHT...WITH CIGS ABOUT THE SAME TO SLIGHTLY HIGHER FROM LAST NIGHT. 40 PERCENT CHANCE OF IFR CIGS AT KPRB 10-16Z. KLAX...MVFR CIGS UNLIKELY TO CLEAR BEFORE 21Z...WITH 30 PERCENT CHANCE OF ALL DAY CIGS. 10 PERCENT CHANCE FOR VCSH...MOSTLY BEFORE 20Z. MVFR CIGS EXPECTED TONIGHT BY 06Z AT THE LATEST. KBUR...MVFR CIGS UNLIKELY TO CLEAR BEFORE 20Z...WITH 20 PERCENT CHANCE OF ALL DAY CIGS. 10 PERCENT FOR VCTS...MOSTLY BEFORE 20Z. IFR CIGS EXPECTED TONIGHT BY 09Z AT THE LATEST. && .MARINE...16/200 PM... MODERATE CONFIDENCE IN LOW GRADE SMALL CRAFT ADVISORY CONDITIONS TONIGHT NORTH OF SAN NICOLAS ISLAND BEYOND 10 NM FROM SHORE. HIGH CONFIDENCE IN SMALL CRAFT CONDITIONS WITH WINDS TO AROUND 30 KT SATURDAY THROUGH EARLY NEXT WEEK. 30 PERCENT CHANCE OF GALE CONDITIONS MONDAY NIGHT. THESE WINDS COULD IMPACT THE WESTERN SBA CHANNEL AS WELL. THESE WINDS WILL ALSO CREATE CHOPPY SEAS NORTH OF SAN ONOFRE...INCREASING EACH DAY THROUGH MONDAY. NO THUNDERSTORMS EXPECTED OVER THE COASTAL WATERS AT THIS TIME. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...MW AVIATION/MARINE...KITTELL SYNOPSIS...MUNROE WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 16, 6:00 AM PDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT FRI OCT 16 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-171300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT FRI OCT 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A MOIST AND UNSTABLE AIR MASS WILL BRING THE POTENTIAL FOR STRONG THUNDERSTORMS TO THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES AS WELL AS THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL BE SLOW-MOVING..AND WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING AS WELL AS MUD AND DEBRIS FLOWS. ADDITIONALLY...THUNDERSTORMS COULD PRODUCE GUSTY AND ERRATIC WINDS AS WELL AS HAIL. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY ON TUESDAY AND WEDNESDAY...THERE IS THE POTENTIAL FOR A MODERATE SANTA ANA WIND EVENT. GUSTY NORTHEAST WINDS WILL BE POSSIBLE ACROSS SECTIONS OF VENTURA AND LOS ANGELES COUNTIES...AS WELL AS WARM AND DRY CONDITIONS. SO...THERE WILL BE A HEIGHTENED FIRE WEATHER CONCERN FOR THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THOMPSON
In the hours before
Local storm report, Oct 16, 10:08 AM PDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1008 AM PDT FRI OCT 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HEAVY RAIN 8 SW LANCASTER 34.62N 118.29W
10/15/2015 M3.38 INCH LOS ANGELES CA MESONET
LEONA VALLEY RAIN GAUGE REPORTED 3.38 INCHES
IN ONE-HOUR AND 1.81 INCHES IN 30 MINUTES.
THIS WAS A 1000-YR RAINFALL EVENT.
&&
NWS LOS ANGELES/OXNARD CA
IRIS SYSTEMThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 5:19 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Oct 15, 5:29 PM PDT | Severe Thunderstorm Warning | LOX | Los Angeles | 73 min |
| Oct 15, 6:40 PM PDT | Flash Flood Warning | LOX | Los Angeles, Ventura | 2 hr |
| Oct 15, 7:16 PM PDT | Flash Flood Warning | LOX | San Luis Obispo | 3 hr |
| Oct 15, 9:30 PM PDT | Flash Flood Watch | LOX | 23 hr | |
| Oct 16, 8:51 AM PDT | Small Craft Advisory | LOX | 12 hr | |
| Oct 16, 1:44 PM PDT | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara, Ventura | 3 hr |
| Oct 16, 3:56 PM PDT | Flash Flood Warning | LOX | San Luis Obispo, Santa Barbara | 3 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.